As a diabetic one can have intermittant pains in the legs, feet, ankles and toes. Also, hands, fingers, neck and especially joints. They come and go which makes it hard to determine the cause. A sufferer using statins will be told by many that they are responsible for all manner of muscle aches and pains including joints. As for your feet - a couple of friends of mine had gout for a number of years but their pain was in the big toe. Not an expert but I believe a certain blood test can determine gout's presence or otherwise. In so many cases the pain will not be constant but nevertherless not pleasant at the time. Hope this is of reassurance.
Statins are known to cause high blood sugar, diabetes, and peripheral neuropathy and cognitive problems, in the extreme Transcient Global Amnesia, you forget everything - who you are, what you do, where you live, your spouse, kids, everything. That s is why I don't like flying on a plane if the pilot is on a statin drug...
robertconroy wrote:Statins are known to cause high blood sugar, diabetes, and peripheral neuropathy and cognitive problems, in the extreme Transcient Global Amnesia, you forget everything - who you are, what you do, where you live, your spouse, kids, everything. That s is why I don't like flying on a plane if the pilot is on a statin drug...
I can see I am going to have to investigate statins and maybe come off them.
When my doc increased my statins to 80mg I got terrible cramps in my feet and calves, I reduced back down to 40mg and it eased up. I have been getting cramp again today in my toes and it makes me want to stop them altogether. I will talk to my DSN next week.
Eat you your meter !! Meds: Metformin 2 x 500mg Simvastatin 40mg Lisinopril 5mg HBA1C: Mar 10 = 8.9; Jul 10 = 7.7; Feb 11 = 6.4; Jul 11 = 6.7; Feb 12 = 7.8; Jun 12 = 7.6; Oct 12 = 6.3; Feb 13 = 6.0 Started low carb high fat eating in Jul 12
If you are taking statins , they are doing nobody any good on any front, except to line the pockets of the phatmas ( intentional spelling ) and gp's etc. There is now some emerging evidence that they are actually contributing to heart problems ! I am in the process of collecting and collating that info, so will post when completed.
I am 18 years post total heart transplant and will not touch them with a bargepole, except for 2 years early on when I didn't know any better. Suffered the same pains as other posters on here. Not much point in discussing with the medics, they are paid to keep you on the flaming things !
If they affect your muscles, then it seems to me that your heart is a great big muscle ( not rocket science is it ? )
robertconroy - ref pilots on statins - damn good point !
Be lucky and happy...............Superchip
Last edited by anna29 on December 26th, 2012, 12:41 pm, edited 1 time in total.
Reason:edited to remove medical advice/instruction by poster
Heart transplant , Papworth 1994 , 19 years extra life so far ! No statins, chol 6.2 %, suits me, HBA1C 41 fine Met / Glic to meter. VLCHF, whisky vodka red wine ,can't stand white. EAT when hungry, Nature's Way !